Alert archive / Kansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 39, NWS Hastings, NE

May 1, 2018Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 1, 2018, 8:56 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2018, 8:56 PM CDT (01:56 UTC)
Expired
May 1, 2018, 9:45 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 9:02 PM CDTHAIL 1.75Hunter, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:47 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS53 KGID 020156
SVRGID
KSC123-141-020245-
/O.NEW.KGID.SV.W.0039.180502T0156Z-180502T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
856 PM CDT TUE MAY 1 2018

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mitchell County in north central Kansas...
  Southeastern Osborne County in north central Kansas...

* Until 945 PM CDT

* At 854 PM CDT, a severe thunderstorm was located near Luray, or 17 
  miles north of Russell, moving east at 40 mph. Another severe 
  thunderstorm was located near Hunter...also moving east at 40 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Hunter and Victor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for north central
Kansas.

LAT...LON 3917 9892 3928 9869 3938 9826 3922 9826
      3922 9849 3913 9849 3913 9891
TIME...MOT...LOC 0154Z 250DEG 34KT 3913 9878 

HAIL...1.50IN
WIND...60MPH
 
$$

Thies
2 follow-up statements
845 
WWUS53 KGID 020221
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
921 PM CDT TUE MAY 1 2018

KSC123-141-020245-
/O.CON.KGID.SV.W.0039.000000T0000Z-180502T0245Z/
Mitchell KS-Osborne KS-
921 PM CDT TUE MAY 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN MITCHELL AND SOUTHEASTERN OSBORNE COUNTIES...

At 921 PM CDT, a severe thunderstorm was located near Hunter, or 20
miles northwest of Lincoln, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Hunter and Victor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for north central
Kansas.

LAT...LON 3928 9869 3938 9826 3922 9826 3922 9849
      3913 9849 3913 9874
TIME...MOT...LOC 0221Z 250DEG 34KT 3922 9847 

HAIL...1.50IN
WIND...60MPH
 
$$

Thies
262 
WWUS53 KGID 020243
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
943 PM CDT TUE MAY 1 2018

KSC123-141-020253-
/O.EXP.KGID.SV.W.0039.000000T0000Z-180502T0245Z/
Mitchell KS-Osborne KS-
943 PM CDT TUE MAY 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MITCHELL AND
SOUTHEASTERN OSBORNE COUNTIES WILL EXPIRE AT 945 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A tornado watch remains in effect until midnight CDT for north
central Kansas.

Remember, a Severe Thunderstorm Warning still remains in effect for
southeaster Mitchell County until 10:15 PM CDT.

LAT...LON 3928 9869 3938 9826 3922 9826 3922 9849
      3913 9849 3913 9874
TIME...MOT...LOC 0243Z 250DEG 34KT 3928 9825 

$$

Thies

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:27 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 1, 6:27 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
627 PM CDT Tue May 1 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 228 PM CDT Tue May 1 2018

Attention is on the severe weather threat this evening/tonight.

A cold frontal boundary stretched from roughly along a line from
near Alma to Blue Hill to York and Shelby at mid day. The boundary
location shows up fairly well on KUEX radar and the front has
meandered a little farther to the north from this morning and areas
along/south of the front and east of the dry line are the areas we
are monitoring for thunderstorms and severe weather heading into
this evening/early tonight. The HRRR seems to have the best handle
on the evolution of convection tonight with development between 4
and 5 pm, and increasing in coverage along our east/southeast zones
through the evening. Instability along/ahead of the boundary is
good, with ML CAPES of 2000-2500 j/kg and there is plenty of shear
with effective values of 40-50kts. Potential exists for supercells
capable of producing very large hail, damaging winds and even
tornadoes, with storms expected to evolve into a line along the
boundary this evening. The brunt of the convection is expected to
impact our region during the evening hours, with the line of storms
exiting our region shortly after dark, but additional development is
possible in SE zones overnight with lift enhanced by a strengthening
low level jet over the front. Locally heavy rainfall may accompany
the storms with precipitable water values averaging near one inch,
or roughly 150 percent of normal for this time of year.

Low clouds settle in behind the front again tonight and the NAM has
been overdone in developing drizzle in this set up and prefer the
drier model forecasts heading into Wednesday morning. The front is
expected to stall in the vicinity of our southeast counties
Wednesday and the location will be key as to whether we see
another round of severe weather tomorrow.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 228 PM CDT Tue May 1 2018

Wednesday night through Thursday evening, the upper trough which has
been over the Rockies for several days finally gets kicked out and
emerges onto, then crosses the Central Plains. Showers and
thunderstorms remain in the forecast as this system moves through.
On Wednesday the surface front may be oriented as far north as a
roughly KHLC/KHYS to KHJH per GFS, or just southeast of our cwa
during peak heating per the NAM. It'll be close to the southeast
edge of our area, with the boundary bringing a continued threat for
severe thunderstorms capable of producing large hail/damaging winds.
If the boundary does settle across our southeast zones, it'll be a
smaller window time wise where storms are possible before convection
shifts eastward.

By Thursday, the main instability axis moves east of our area
while the upper low fills as it crosses the plains. The better
chances for severe weather will be departing our area by Thursday,
however the weather will still be fairly cool/wet with scattered
showers and a few storms as the upper system moves across.
Instability is elevated in nature through the morning, then
diminishes nw/se through the day and precip will end in the
aftn/evening as the upper trough axis departs.

The weather quiets down Friday/Saturday with dry and warmer weather
forecast. Weak upper ridging breaks down as it expands onto the
interior CONUSThe frontal
boundary location will be dependent upon how storms unfold
tonight, with the boundary expected to be located along our
southeast counties Wednesday. to whether or not we will see another
round of storms/severe weather tomorrow. Saturday due to a shortwave translating southeast
from British Columbia. Temperatures trend up, rising above seasonal
normals into the 70s/80s over the weekend. Overall rain/storm
chances look rather minimal until Tuesday, with the arrival of the
next upper trough/front.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday)
Issued at 625 PM CDT Tue May 1 2018

The weather is expected to quiet down during the next hour or so
as thunderstorms shift farther east of KGRI. Behind a cold front
cloud cigs will lower through the night to MVFR then IFR, then
increase to MVFR during the latter TAF hours Wednesday.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...Fay
LONG TERM...Fay
AVIATION...Fay
Hazardous weather outlook, May 1, 7:24 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
724 PM CDT Tue May 1 2018

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
724 PM CDT Tue May 1 2018

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Severe thunderstorms remain possible this evening, especially for
locations south of line from Osborne to Mankato, Kansas. The
storms will be capable of producing large hail to the size of
tennis balls, damaging winds over 60 mph and tornadoes. Additional
thunderstorms are possible overnight, mainly for areas south of an
Alma to York line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are also possible Wednesday afternoon into
Thursday. There is a chance storms may become severe Wednesday
evening southeast of a line from Beloit, Kansas to Hebron,
Nebraska. One inch hail and winds of 50 to 60 mph winds would be
the main hazards.

Slight chances for thunderstorms exist across portions of the
outlook area Saturday night and again Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter will be needed through the evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, May 1, 7:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 E PAULINE             40.42N 98.29W
05/01/2018  E1.75 INCH       ADAMS              NE   PUBLIC

            PICTURE POSTED TO FACEBOOK PAGE.

&&

MANGELS
Local storm report, May 1, 7:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 N HUNTER              39.25N 98.40W
05/01/2018  E1.00 INCH       MITCHELL           KS   TRAINED SPOTTER

            DELAYED REPORT. UP TO QUARTER SIZE HAIL.
            TIME ESTIMATED FROM RADAR.

&&

THIES
Local storm report, May 1, 7:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     1 N HUNTER              39.25N 98.40W
05/01/2018  E60 MPH          MITCHELL           KS   TRAINED SPOTTER

            DELAYED REPORT. ESTIMATED WIND GUSTS UP TO
            60 MPH. TIME ESTIMATED FROM RADAR.

&&

THIES
Local storm report, May 1, 8:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     14 WSW HUNTER           39.16N 98.63W
05/01/2018                   OSBORNE            KS   PUBLIC

            DELAYED REPORTS OF OUTBUILDING DAMAGE IN THE
            GENERAL AREA OF 280TH AND 70TH. TIME
            ESTIMATED FROM RADAR.

&&

PFANNKUCH
Local storm report, May 1, 8:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             13 WSW HUNTER           39.17N 98.62W
05/01/2018  E0.88 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

THIES
Local storm report, May 1, 8:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
824 PM CDT TUE MAY 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HEAVY RAIN       4 SE TIPTON             39.30N 98.42W
05/01/2018  M2.56 INCH       MITCHELL           KS   MESONET

0610 PM     HAIL             9 NE VICTOR             39.33N 98.16W
05/01/2018  M2.00 INCH       MITCHELL           KS   PUBLIC

            PICTURE FROM FACEBOOK.

0607 PM     TORNADO          7 E VICTOR              39.26N 98.15W
05/01/2018                   MITCHELL           KS   STORM CHASER

            ELEPHANT TRUNK TORNADO REPORTED.

0555 PM     TORNADO          3 NE CHESTER            40.04N 97.59W
05/01/2018                   THAYER             NE   PUBLIC

            POSSIBLE TORNADO PER FACEBOOK
            PHOTO...LOOKING SOUTH FROM 6 MILES SOUTH OF
            HEBRON.

0554 PM     HAIL             13 SW TIPTON            39.20N 98.64W
05/01/2018  M1.25 INCH       OSBORNE            KS   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL, HEAVY
            RAIN.

0545 PM     TSTM WND GST     1 N HUNTER              39.25N 98.40W
05/01/2018  E60 MPH          MITCHELL           KS   TRAINED SPOTTER

            DELAYED REPORT. ESTIMATED WIND GUSTS UP TO
            60 MPH. TIME ESTIMATED FROM RADAR.

0545 PM     HAIL             1 N HUNTER              39.25N 98.40W
05/01/2018  E1.00 INCH       MITCHELL           KS   TRAINED SPOTTER

            DELAYED REPORT. UP TO QUARTER SIZE HAIL.
            TIME ESTIMATED FROM RADAR.

0525 PM     HAIL             3 WSW SARONVILLE        40.58N 98.00W
05/01/2018  M1.00 INCH       CLAY               NE   NWS EMPLOYEE

0525 PM     HAIL             3 SW TIPTON             39.31N 98.51W
05/01/2018  M1.00 INCH       OSBORNE            KS   PUBLIC

0520 PM     TSTM WND DMG     14 WSW HUNTER           39.16N 98.63W
05/01/2018                   OSBORNE            KS   PUBLIC

            DELAYED REPORTS OF OUTBUILDING DAMAGE IN THE
            GENERAL AREA OF 280TH AND 70TH. TIME
            ESTIMATED FROM RADAR.

0517 PM     HAIL             12 ESE NATOMA           39.15N 98.81W
05/01/2018  E1.75 INCH       OSBORNE            KS   LAW ENFORCEMENT

            LOCATION AND TIME APPROXIMATE.

0510 PM     HAIL             2 W HASTINGS            40.59N 98.42W
05/01/2018  M1.25 INCH       ADAMS              NE   PUBLIC

            FACEBOOK PHOTO, WEST SIDE OF HASTINGS.
            DELAYED REPORT.

0509 PM     HAIL             CLAY CENTER             40.52N 98.05W
05/01/2018  M1.75 INCH       CLAY               NE   LAW ENFORCEMENT

            PEA TO GOLF BALL SIZED HAIL IN CLAY CENTER.

0508 PM     HAIL             NWS HASTINGS OFFICE     40.65N 98.38W
05/01/2018  E0.88 INCH       ADAMS              NE   OFFICIAL NWS OBS

            SECOND ROUND OF HAIL IN THE LAST 40 MINUTES.

0502 PM     HAIL             3 S CLAY CENTER         40.48N 98.06W
05/01/2018  E1.75 INCH       CLAY               NE   NWS EMPLOYEE

            GOLF BALL SIZE HAIL ON HIGHWAY 14.

0457 PM     HAIL             3 S MARQUETTE           40.96N 98.00W
05/01/2018  M1.75 INCH       HAMILTON           NE   COUNTY OFFICIAL

0455 PM     HAIL             MARQUETTE               41.01N 98.01W
05/01/2018  M1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL.

0454 PM     TORNADO          2 SSE DONIPHAN          40.75N 98.36W
05/01/2018                   HALL               NE   LAW ENFORCEMENT

            BRIEF TORNADO...HAS SINCE DISSIPATED.

0454 PM     HAIL             5 SE CLARKS             41.16N 97.77W
05/01/2018  E1.00 INCH       POLK               NE   NWS EMPLOYEE

            DELAYED REPORT OF QUARTER SIZE HAIL. TIME
            ESTIMATED FROM RADAR.

0450 PM     HAIL             ROSELAND                40.47N 98.56W
05/01/2018  E2.00 INCH       ADAMS              NE   PUBLIC

            DELAYED REPORT VIA FACEBOOK PHOTO. TIME
            ESTIMATED FROM RADAR.

0440 PM     HAIL             1 SSE HORDVILLE         41.06N 97.88W
05/01/2018  E1.75 INCH       HAMILTON           NE   TRAINED SPOTTER

            DELAYED REPORT RELAYED BY EM.

0437 PM     TORNADO          6 SW MARQUETTE          40.95N 98.10W
05/01/2018                   HAMILTON           NE   LAW ENFORCEMENT

            POSSIBLE BRIEF TORNADO, HAS SINCE
            DISSIPATED. LOCATION RADAR ESTIMATED.

0437 PM     HAIL             NWS HASTINGS OFFICE     40.65N 98.38W
05/01/2018  E1.25 INCH       ADAMS              NE   OFFICIAL NWS OBS

            UP TO HALF DOLLAR SIZE.

0435 PM     HAIL             1 NW HASTINGS           40.60N 98.40W
05/01/2018  M1.75 INCH       ADAMS              NE   TRAINED SPOTTER

0434 PM     HAIL             2 E HASTINGS            40.59N 98.35W
05/01/2018  E1.50 INCH       ADAMS              NE   PUBLIC

            PING PONG BALL SIZE. TIME ESTIMATED.

0431 PM     HAIL             1 S HASTINGS            40.58N 98.39W
05/01/2018  M1.50 INCH       ADAMS              NE   NWS EMPLOYEE

            PEA TO QUARTER TO PING PONG SIZED HAIL ON
            THE SOUTH SIDE NEAR POLICE STATION.

0430 PM     HAIL             3 E PAULINE             40.42N 98.29W
05/01/2018  E1.75 INCH       ADAMS              NE   PUBLIC

            PICTURE POSTED TO FACEBOOK PAGE.

0430 PM     HAIL             1 SE CAMPBELL           40.28N 98.71W
05/01/2018  E1.75 INCH       WEBSTER            NE   PUBLIC

            DELAYED REPORT...BRIEF QUARTER TO GOLF BALL
            SIZE HAIL. TIME ESTIMATED FROM RADAR.

0425 PM     HAIL             4 NNE ROSEMONT          40.35N 98.33W
05/01/2018  E1.75 INCH       WEBSTER            NE   STORM CHASER

            HAIL TO AT LEAST GOLF BALL SIZE.

0418 PM     HAIL             AYR                     40.44N 98.44W
05/01/2018  M1.00 INCH       ADAMS              NE   FIRE DEPT/RESCUE

0418 PM     HAIL             1 ESE GRAND ISLAND      40.92N 98.35W
05/01/2018  M0.88 INCH       HALL               NE   PUBLIC

            NICKEL SIZED HAIL IN DOWNTOWN GRI.

0411 PM     HAIL             1 N SHELBY              41.21N 97.42W
05/01/2018  M1.75 INCH       POLK               NE   FIRE DEPT/RESCUE

0404 PM     HAIL             6 NW COWLES             40.23N 98.52W
05/01/2018  E1.25 INCH       WEBSTER            NE   NWS EMPLOYEE

            HALF DOLLAR SIZE HAIL ON HIGHWAY 281.

0402 PM     HAIL             1 SSW SHELBY            41.18N 97.43W
05/01/2018  E1.25 INCH       POLK               NE   NWS EMPLOYEE

            HALF DOLLAR SIZE HAIL. TIME ESTIMATED FROM
            RADAR.

0402 PM     HAIL             SHELBY                  41.20N 97.43W
05/01/2018  E1.25 INCH       POLK               NE   NWS EMPLOYEE

            TIME IT FELL ESTIMATED FROM RADAR...STILL ON
            GROUND AT ISSUANCE TIME.

0340 PM     HAIL             ATHOL                   39.77N 98.92W
05/01/2018  M1.75 INCH       SMITH              KS   TRAINED SPOTTER

            PEA TO QUARTERS WITH GOLF BALLS MIXED IN.

0338 PM     HAIL             KENSINGTON              39.77N 99.03W
05/01/2018  E1.00 INCH       SMITH              KS   PUBLIC

0315 PM     HAIL             2 SSW KIRWIN            39.64N 99.15W
05/01/2018  E1.25 INCH       PHILLIPS           KS   EMERGENCY MNGR

            REPORT OF NICKEL TO HALF DOLLAR SIZE HAIL.

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:28 PM CDTSpecial Weather StatementGIDMitchell47 min
May 1, 7:34 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne41 min
May 1, 8:12 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne48 min
May 1, 8:16 PM CDTSevere Thunderstorm WarningGIDMitchell29 min
May 1, 8:45 PM CDTSevere Thunderstorm WarningGIDMitchell45 min
May 1, 8:52 PM CDTFlash Flood WarningGIDMitchell, Osborne4 hr
May 1, 9:29 PM CDTSevere Thunderstorm WarningGIDMitchell46 min
May 1, 10:23 PM CDTSpecial Weather StatementGIDMitchell37 min
May 1, 11:03 PM CDTSpecial Weather StatementGIDMitchell42 min
May 2, 12:37 AM CDTAreal Flood WarningGIDMitchell, Osborne10 hr
May 2, 3:45 AM CDTFlash Flood WatchGIDMitchell, Osborne15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.